Alabama, 2001

Damaging Wind in Alabama, June 3, 2001

June 3, 2001 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 3, 9:55 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 3, 9:55 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1055 AM CDT SUN JUN 03 2001

AREA RADARS INDICATING SEVERE THUNDERSTORMS OVER WESTERN/MIDDLE TN
WEAKENING AS THEY REACH NORTH AL BORDER.  FEW SHOWERS SPREADING
SOUTHWARD CURRENTLY...BUT OUTFLOW FROM MORNING CONVECTION WILL IN
DEVELOPMENT OF AFTERNOON THUNDERSTORMS.  15Z OBS/MSAS ANALYSIS
INDICATE SURFACE BOUNDARY ALONG LINE FROM NEAR TUP-HSV-CHA. SURFACE
DEWPOINTS INDICATE SOUTHERLY FLOW BRINGING GOOD GULF MOISTURE
NORTHWARD. HAD UPDATED EARLIER THIS MORNING TO UP POPS IN NORTHERN
AREAS TO LIKELY AND WILL LEAVE THROUGH THIS AFTERNOON AS
THUNDERSTORMS REDEVELOP WITH DAYTIME HEATING. CHANCE POPS
TCL-BHM-ANB pAND SOUTH LOOKS GOOD. MINOR ADJUSTMENTS TO HIGH TEMPS.

.BHM...NONE.

In the hours before

Special weather statement, Jun 3, 10:40 AM CST, 2 hours before
ALZ001>038-040>050-040000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CDT SUN JUN 3 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A FRONTAL BOUNDARY REMAINS ACROSS NORTHERN ALABAMA FROM RUSSELLVILLE
TO HARTSELLE TO FORT PAYNE. THIS FRONT WILL CONTINUE TO SLOWLY MOVE
NORTHWARD DURING THE AFTERNOON. PORTIONS OF NORTH ALABAMA...IN THE
VICINITY OF THIS FRONT...IS WHERE SHOWERS AND THUNDERSTORMS WILL
LIKELY OCCUR THIS AFTERNOON AND EVENING AS A DISTURBANCE ALOFT MOVE
ACROSS THE REGION. A FEW STORMS MAY BECOME SEVERE WITH FREQUENT
LIGHTENING...LARGE HAIL AND GUSTY WINDS POSSIBLE.

ACROSS THE REST OF THE STATE...THE ATMOSPHERE REMAINS VERY
UNSTABLE...BUT CERTAIN PARAMETERS ARE NOT COMING TOGETHER FOR
ORGANIZED SEVERE WEATHER. ISOLATED STORMS MAY BE POSSIBLE THIS
AFTERNOON...AS ABUNDANT LOW LEVEL MOISTURE WILL BE IN PLACE AND
DAYTIME TEMPERATURES RISE TO NEAR 90. A LACK OF LOW LEVEL
CONVERGENCE LOOKS TO BY THE LIMITING FACTOR FOR STORMS...BUT IF ANY
DEVELOP THEY COULD QUICKLY BECOME SEVERE WITH STRONG DAMAGING WINDS
AND HAIL.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOjULD NOT BE NECESSARY THIS AFTERNOON AND TONIGHT.

WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 1
BIRMINGHAM IS 4
MONTGOMERY IS 5

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
June 3, 12:40 PM CST
Where
St. Clair County, 6 mi SE of Springville
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
33.700, -86.400

A few trees were blown down between Springville and Odenville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249821.